Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 577, NWS Norman, OK

September 26, 2007Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 26, 2007, 7:12 PM CDT for Roger Mills County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 7:12 PM CDT (00:12 UTC)
Expired
Sep 26, 2007, 8:00 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 153 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
2074 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 270013
SVROUN
OKC129-270100-
/O.NEW.KOUN.SV.W.0577.070927T0012Z-070927T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROGER MILLS COUNTY IN WESTERN OKLAHOMA...

* UNTIL 800 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CHEYENNE...MOVING EAST AT
  20 MPH. HAIL UP TO 2 INCHES IN DIAMETER AND WINDS OF 60 MPH ARE
  LIKELY. A SECOND SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
  OF DURHAM ALSO MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHEYENNE...HAMMON...REYDON AND
  STRONG CITY.

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.

LAT...LON 3584 10000 3567 9937 3556 9937 3555 9936
      3550 9936 3550 9957 3556 9999
TIME...MOT...LOC 0012Z 292DEG 20KT 3567 9976

$$
WR
1 follow-up statement
000 
WWUS54 KOUN 270039
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT WED SEP 26 2007

OKC129-270100-
/O.CON.KOUN.SV.W.0577.000000T0000Z-070927T0100Z/
ROGER MILLS OK-
739 PM CDT WED SEP 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR ROGER MILLS COUNTY...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF STRONG CITY...MOVING EAST AT 25
MPH. A SECOND SEVERE STORM WITH LARGE HAIL WAS OVER REYDON...MOVING EAST
AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHEYENNE...HAMMON...REYDON AND
  STRONG CITY.

HAIL UP TO 2 IN DIAMETER IS LIKELY.

LAT...LON 3567 9937 3556 9937 3555 9936 3551 9936
      3551 9956 3550 9957 3556 9999 3578 10000
TIME...MOT...LOC 0039Z 292DEG 25KT 3559 9955

$$
WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:20 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 26, 3:20 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT WED SEP 26 2007

.DISCUSSION...
ALTHOUGH THE PRECIP HAS ENDED AS DEEPER MOISTURE GETS PUSHED EAST OF
THE AREA... THE LOW CLOUDS HAVE BEEN MORE PERSISTENT ACROSS
SOUTHEAST QUARTER OF AREA THIS AFTN. SHOULD CONT TO SEE EROSION OF
THESE CLOUDS EARLY THIS EVENING LEADING TO GOOD RADIATIONAL COOLING
WITH LIGHT WINDS. WILL LIKELY SEE SOME PATCHY FOG AND PERHAPS
STRATUS REDEVELOP ACROSS PARTS OF THE AREA LATE TONIGHT LINGERING INTO
THU MORNING. MAY ALSO SEE A FEW SHWRS/TSTMS TO OUR WEST THIS EVENING
AS LLJ/WAA DEVELOP. A FEW OF THESE MAY MOVE INTO WESTERN PORTIONS OF
THE AREA OVERNIGHT.

WILL KEEP LOW POPS GOING ACROSS WESTERN SECTIONS ON THU/THU NIGHT IN
CLOSER PROXIMITY TO SLIGHTLY BETTER MOISTURE AND STRONGER FLOW. WILL
KEEP FRI AND MUCH OF SAT DRY AS STRONGER WAVE MOVES INTO PACIFIC NW.
STILL SOME DIFFERENCES IN MODELS AS TO TIMING AND LOCATION OF THE
WAVE AS IT MOVES EAST ACROSS THE PLAINS. 12Z GFS DOES SLOW WAVE DOWN
A LITTLE... BUT DOES KEEP MOST OF THE BETTER FORCING WELL NORTH OF
OKLAHOMA AND NORTH TEXAS. GFS BRINGS SFC FRONT INTO NW OK SAT NIGHT
AND THEN ACROSS MUCH OF THE AREA ON SUN. WILL INCREASE PARTS OF THE
AREA TO LOW END CHANCE POPS FOR THIS TIMEFRAME.

THROUGH THE FIRST HALF OF NEXT WEEK THE PATTERN REMAINS
PROGRESSIVE... BUT ACTIVE WITH SEVERAL WAVES MOVING ACROSS THE
CONUS. AT THIS TIME MOST CONT TO MOVE ACROSS CENTRAL AND NORTHERN
PLAINS WITH SOUTHERN PLAINS RECEIVING A GLANCING BLOW. THIS WILL
KEEP SFC BOUNDARIES PENETRATING INTO THE AREA AND THEN STALLING AND
WASHING OUT IN THE VICINITY OF OK/N TX... WHICH WILL KEEP AT LEAST
SOME OPPORTUNITY FOR PRECIP IN THE FORECAST MOST PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  86  60  86 /  10  10  10  10
HOBART OK         62  87  62  87 /  20  20  20  10
WICHITA FALLS TX  65  89  66  89 /  20  10  10  10
GAGE OK           57  86  60  87 /  20  20  20  10
PONCA CITY OK     56  85  57  86 /  10  10  10  10
DURANT OK         65  87  62  87 /  10  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/30
Hazardous weather outlook, Sep 26, 11:44 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT WED SEP 26 2007

OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
LOW LEVEL MOISTURE WILL REMAIN SUFFICIENTLY DEEP TO WARRANT A SLIGHT
CHANCE FOR THUNDERSTORMS WITHIN A FRONTAL ZONE OVER SOUTHERN
OKLAHOMA THIS AFTERNOON. WIDESPREAD LOW CLOUDS WILL INHIBIT SURFACE
HEATING...AND A LACK OF CONVERGENCE NEAR THE FRONT MAY PREVENT
THUNDERSTORM DEVELOPMENT. AT MOST...ISOLATED THUNDERSTORMS COULD
FORM BETWEEN 3 AND 8 PM...WITH LITTLE IMPACT. THE MAIN HAZARD WOULD
BE CLOUD TO GROUND LIGHTNING.

LATER TONIGHT...A MODEST INCREASE IN THE LOW LEVEL JET AND
INSTABILITY ACROSS WEST TEXAS...COULD RESULT IN A FEW STORMS THAT
SUBSEQUENTLY MOVE INTO WESTERN OKLAHOMA AND NORTH TEXAS. AGAIN...THE
MAIN HAZARD WILL BE CLOUD TO GROUND LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
AN INSTABILITY AXIS WILL SET UP IN WESTERN OKLAHOMA EACH AFTERNOON
THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY...BUT
THE RISK OF SEVERE WEATHER WILL REMAIN VERY LOW. A STORM SYSTEM
PASSING NORTH OF THE REGION ON SUNDAY WILL BRING AN INCREASE IN WIND
SHEAR...ALONG WITH A WEAK COLD FRONT THAT MAY RESULT IN A SLIGHTLY
MORE ORGANIZED THUNDERSTORM EVENT. THE FRONT IS EXPECTED TO STALL
AND THEN INTERACT WITH A SECOND STORM SYSTEM PASSING NORTH OF THE
REGION. THIS INTERACTION WILL MAINTAIN A SLIGHT CHANCE FOR
THUNDERSTORMS INTO THE MIDDLE OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

CJS/BURKE

In the hours before

Special weather statement, Sep 26, 2:51 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT WED SEP 26 2007

OKZ052-262030-
BRYAN OK-
251 PM CDT WED SEP 26 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ALBANY AT
250 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL PRODUCE
TORRENTIAL RAIN...REDUCING VISIBILITY. SMALL HAIL AND WINDS AROUND
50 MPH ARE ALSO POSSIBLE. THE STORM WILL AFFECT THE AREA FROM ALBANY
TO WADE...SOUTHWARD TO THE RED RIVER.

BURKE
Special weather statement, Sep 26, 5:35 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED SEP 26 2007

OKZ009-014-262315-
ROGER MILLS OK-ELLIS OK-
535 PM CDT WED SEP 26 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 24 MILES WEST OF ARNETT AT 535 PM
CDT...MOVING EAST AT 25 MPH.

PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

WR
Local storm report, Sep 26, 6:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT WED SEP 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             1 S SHATTUCK            36.26N 99.88W
09/26/2007  E1.75 INCH       ELLIS              OK   PUBLIC

            HAIL UP TO GOLF BALL SIZE REPORTED COVERING GROUND JUST
            SOUTH OF SHATTUCK. WINDSHIELDS DESTROYED. ONE PERSON
            CAUGHT OUTSIDE RECEIVED MINOR INJURIES FROM THE HAIL.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills30 min
Sep 26, 8:20 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills25 min
Sep 26, 8:39 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita66 min
Sep 26, 9:37 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa, Washita38 min
Sep 26, 9:40 PM CDTSevere Thunderstorm WarningOUNBeckham50 min
Sep 26, 10:12 PM CDTSevere Thunderstorm WarningOUNKiowa33 min
Sep 26, 10:35 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa25 min
Sep 26, 11:34 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa26 min
Sep 27, 12:02 AM CDTSevere Thunderstorm WarningOUNComanche, Tillman43 min
Sep 27, 5:12 AM CDTDense Fog AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Canadian, Carter and 24 more5 hr
Sep 27, 6:57 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.